Doctor insights on:
Nursing Interventions For Orthostatic Hypotension
Hypotension is defined as "low blood pressure". Blood pressure is measured as two numbers and expressed as systolic blood pressure (sbp) / diastolic blood pressure (dbp). The sbp is the pressure that is generated when the heart squeezes. Dbp occurs when the heart relaxes. 120/70 is considered normal in adults. Less than 100/60 (of either number) can ...Read more
Depends: Usually, CHF pts will need to be treated daily for life but there are exceptions depending on the cause of the chf, the severity of the symptoms, and whther there were extraneous factors that caused a flare of symptoms. Please note: if this is about you, chewing tobacco is very dangerous in the presence of CHF (can precipitate dangerous arrhythmias). ...Read more
Not dangerous, but..: This can lead to significant distress and even disability. It's important to remember there is nothing dangerous or life-threatening about this. However, if it happens often, it can cause significant anxiety, and avoidance of certain situations. If routine measures (e.g. Oral hydration) and meds don't work, rehab exercises to retrain the veins and arteries to self-regulate can be very helpful. ...Read moreSee 1 more doctor answer
Male 22, post orthostatic tachycardia syndrome, sometimes BP is 101/60 hr 56 at rest, is this safe? See profile for tests done for pots.
HR not dangerous: Postural orthostatic tachycardia syndrome (pots) is characterized by tachycardia, elevated heart rate, on standing with decrease in blood flow to the brain. A low heart rate is not part of this diagnosis. Some pts have associated vaso-depressor syndrome which can cause a low BP and sometimes a low heart rate (cardio-inhibitory). Your hr is not in a dangerous range unless symptoms present. ...Read more
What's the prognosis for frail geriatric esrd patient with 3-weekly hd, uncontrollable BP (> 180/100) and dm (fasting blood sugar >350)?
Need details: It's possible to have both conditions seperately, but they could are more commonly related or part of the same condition. It's likely best to spend some time having a heart rhythm specialist, go over your testing and results, and explaining it to you. A good history and physical examination is also helpful. Good luck. ...Read more
See a specialist: You need to be very closely monitored by a high-risk obstetrician and maternal fetal medicine specialist. They will need to coordinate your care very carefully with your cardiologist/endocrinologist and good communication of these team members is essential. You will need frequent visits. ...Read moreSee 1 more doctor answer
I have postural orthostatic tachycardia syndrome. Bp 120/70 position changes it goes to 138/75. Prescribed midodrine should stop jumps?
Any selective beta blocker alternatives to metoprolol xr for diabetic patients? Also on lasix (furosemide) that causes hyperglycemia and ototoxicity? Alternatives to ask cardiologist? Any non-nsaid antiplatelet (non- aspirin 81 mg) for ckd patient?
Discuss with your MD: Metroprololxr is a good beta blocker&is very well tolerated.There are other options but they are all have same action and side effects.Only Carvedilol is different as it is both alpha and beta blockerLasix is well tolerated. Can be ototoxic in high doses and if combined with other ototoxic drugs . Ototoxicity is rare. Aspirin is safe asking as no contraindications . Discuss your concerns with MD ...Read moreSee 1 more doctor answer
Male 22 laid in bed heart rate 49, sinus rhythem. No symptoms. Average fitness. Any need for treatment? Also has postural orthostatic tachycardia synd
Male 22 have postural orthostatic tachycardia syndrome. Resting hr 50. Need midodrine but hr will go lower. Pacemaker?
No pacemaker: Drink lots of fluids, increase salt intake (do both at once with gatoraide. Considering your age hang in there it may decrease in a few years especially if it started with your growth spurt. I doubt your resting hr is an issue. Carefully starting an excercize program may also help, i suggest starting with an indoor recumbent exercycle proamatine is a good choice, beta blockers or ssris may help. ...Read more
If dehydrated yes: But understand, if your fluid volume is normal (not dehydrated) it will not help. POTS occurs because the normal responses that keep blood flow into your brain when you change position (ie lying down to standing or sitting to standing) do not work properly (it is a complicated process) and you get light headed or even faint. So, take your meds, stay hydrated, change positions carefully. Dr R ...Read more
Is a Octostim (DDAVP) test for bleeding issues contraindicated in a patient with mild pulmonary hypertension requering notreatment?
Test with caution: DDAVP (desmopressin) is contraindicated in patients with known allergy, kidney failure or low sodium levels. It is known to cause fluctuations in your BP and a decrease in sodium levels. It should be used with caution in patients with cystic fibrosis, heart failure as they are prone to sudden drops in sodium. If your pulmonary hypertension is not related to any of the above, then you can proceed with caution. ...Read moreSee 1 more doctor answer
What combination antihypertensive drugs to use to achieve target Bp in patient with ckd(no ptn Uria )and paroxysmal a fib ?
Postural orthostatic tachycardia syndrome. If gravity pulls blood down can this be a reason for angina with negative coronary angiogram?
Postural hypotension describes a phenomenon that occurs in some people -- usually otherwise healthy -- in which after they rise from either a prone, or sitting, position their blood pressure quickly becomes lower. As a consequence, the affected person becomes uncomfortably dizzy, or lightheaded for ...Read more
- Talk to a doctor live online for free
- Nursing diagnosis for orthostatic hypotension
- Hypotension nursing interventions
- What are some of the nursing interventions for hypotension?
- Ask a doctor a question free online
- Intervention for hypotension
- Postprandial orthostatic hypotension
- Orthostatic hypotension test
- Orthostatic hypotension diabetes
- Talk to a cardiologist online